MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fatigue (1849); Headache (1880); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Health effect clinical code: 4581 hyperopic/showing cyl.Type of investigation: 4110 lens work order search: no similar complaint type events reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 12.6mm vticm5_12.6; -6.5/2.5/102 (sphere/cylinder/axis) implantable collamer lens into the patient's left eye (os) on (b)(6) 2023.The surgeon reports the patient is hyperopic and showing residual cyl; has headaches and fatigue; steroids were prescribed.Lens remains implanted.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Additional information: b5: the reporter indicated that the surgeon implanted a 12.6mm vticm5_12.6; -6.5/2.5/102 (sphere/cylinder/axis) implantable collamer lens into the patient's left eye (os) on (b)(6)2023.The surgeon reports the patient is hyperopic and showing residual cyl; has headaches and fatigue; steroids were prescribed.Reportedly, the lens was exchanged on (b)(6) 2023 for a same model and same length but different diopter lens.It has not been reported if the problem resolved.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: d6a: should be corrected to 09-feb-2023.H6: 4629 should be corrected to 4627.Additional information: b5: the reporter indicated that the surgeon implanted a 12.6mm vticm5_12.6; -6.5/2.5/102 (sphere/cylinder/axis) implantable collamer lens into the patient's left eye (os) on (b)(6)2023.The surgeon reports the patient is hyperopic and showing residual cyl; has headaches and fatigue; steroids were prescribed.Reportedly, the lens was exchanged on (b)(6) 2023 for a same model and same length but different diopter lens.It is unclear whether lens removal and replacement occurred intraoperatively.Residual cylinder was present after the exchange.It has not been reported if the problem resolved.Claim# (b)(4).
 
Additional Manufacturer Narrative
Additional information: d9: return date: 25-aug-2023.H3 - device evaluation: the lens was returned in liquid in a vial.Visual inspection found the lens haptic torn and fiber on the lens.Dimensional and functional inspection found the lens to be within specifications.Claim#(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key16622823
Report Number2023826-2023-01088
Device Sequence Number5577460
Product Code QCB
UDI-Device Identifier00841542114509
UDI-Public00841542114509
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberVTICM5_12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer05/26/2023
06/27/2023
01/08/2024
Initial Report FDA Received Date03/27/2023
Supplement Report FDA Received Date06/22/2023
07/13/2023
01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-1589913.; FOAM TIP PLUNGER MODEL-FTP, LOT#-1590141.; INJECTOR MODEL-MSI-PF, LOT#-UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexFemale